Alert archive / Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 193, NWS Blacksburg, VA

August 30, 2018Appomattox County, Buckingham County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 30, 2018, 6:44 PM EDT for Appomattox County, Buckingham County, Virginia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2018, 6:44 PM EDT (22:44 UTC)
Expired
Aug 30, 2018, 7:45 PM EDT
In force
61 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Appomattox County, VA, Buckingham County, VA

The radar

The Roanoke radar (KFCX), 152 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
609 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

464 
WUUS51 KRNK 302244
SVRRNK
VAC011-029-302345-
/O.NEW.KRNK.SV.W.0193.180830T2244Z-180830T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
644 PM EDT THU AUG 30 2018

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Eastern Appomattox County in central Virginia...
  Western Buckingham County in central Virginia...

* Until 745 PM EDT

* At 644 PM EDT, severe thunderstorms were located along a line
  extending from Bent Creek to Pamplin City, moving northeast at 10
  mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Bent Creek...
  Pamplin City...
  Toga...
  Appomattox National Historic Park...
  and Sheppards.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3733 7848 3733 7852 3737 7858 3740 7859
      3734 7860 3725 7868 3722 7873 3754 7887
      3754 7882 3761 7881 3763 7882 3764 7880
      3764 7872 3767 7872 3768 7869 3770 7869
      3768 7866 3768 7864 3771 7865 3736 7845
TIME...MOT...LOC 2244Z 243DEG 11KT 3755 7881 3729 7867 

HAIL...1.00IN
WIND...60MPH
 
$$

DS
2 follow-up statements
675 
WWUS51 KRNK 302310
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
710 PM EDT THU AUG 30 2018

VAC011-029-302345-
/O.CON.KRNK.SV.W.0193.000000T0000Z-180830T2345Z/
Appomattox VA-Buckingham VA-
710 PM EDT THU AUG 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EASTERN APPOMATTOX AND WESTERN BUCKINGHAM COUNTIES...

At 710 PM EDT, severe thunderstorms were located along a line
extending from near Wingina to Prospect, moving northeast at 15 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Bent Creek...
Pamplin City...
Toga...
Appomattox National Historic Park...
and Sheppards.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3733 7848 3733 7852 3737 7858 3740 7859
      3734 7860 3725 7868 3722 7873 3754 7887
      3754 7882 3761 7881 3763 7882 3764 7880
      3764 7872 3767 7872 3768 7869 3770 7869
      3768 7866 3768 7864 3771 7865 3736 7845
TIME...MOT...LOC 2310Z 243DEG 11KT 3759 7872 3733 7858 

HAIL...<.75IN
WIND...60MPH
 
$$

DS
742 
WWUS51 KRNK 302342
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
742 PM EDT THU AUG 30 2018

VAC011-029-302352-
/O.EXP.KRNK.SV.W.0193.000000T0000Z-180830T2345Z/
Appomattox VA-Buckingham VA-
742 PM EDT THU AUG 30 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN APPOMATTOX AND 
WESTERN BUCKINGHAM COUNTIES WILL EXPIRE AT 745 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with these thunderstorms.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3733 7848 3733 7852 3737 7858 3740 7859
      3734 7860 3725 7868 3722 7873 3754 7887
      3754 7882 3761 7881 3763 7882 3764 7880
      3764 7872 3767 7872 3768 7869 3770 7869
      3768 7866 3768 7864 3771 7865 3736 7845
TIME...MOT...LOC 2342Z 243DEG 11KT 3763 7862 3737 7848 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:10 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Aug 30, 3:10 PM EDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
310 PM EDT Thu Aug 30 2018

.SYNOPSIS...
A cold front is forecast to weaken as it approaches the Mid-
Atlantic Region this afternoon and Friday, with little or no
change in airmass expected for our region. Convergence along the
front will aid in the development of scattered showers to
numerous showers and thunderstorms. For the Labor Day weekend,
the front will dissipate as high pressure along the southeast
Atlantic Coast dominates the weather pattern going into the
first full week of September.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 230 PM EDT Thursday...

A wavy cold front which was stretched from Boston MA to
Richmond VA, west to Charleston WV and south to Nashville TN
this afternoon will move very little this afternoon and will
likely wash-out prior to reaching our forecast area this
evening. It will however, result in higher chances for
measurable rainfall this afternoon into this evening as it will
provide a boundary for scattered to numerous showers and
thunderstorms, especially for areas closer to the front (north
of HWY 460). Greatest potential through this evening appears to
be from West Virginia into north-central Virginia where strong
heating will lead to MUCAPE of around 2000-2500 J/Kg. Lee trough
east of the mountains will bisect the front over northern and
central VA, and this is where greatest convergence and pooling
of higher theta-e airmass will also occur. Winds aloft remain
weak, but with strong surface heating and inverted-V
environmental profiles, cold pool from developing storms may
allow for storm clusters and better organization.

Both SPC and WPC have mesoscale discussions out for the area.
Due to lack of jet support aloft, storms this afternoon will be
disorganized and lack the potential for becoming severe, but can
not rule out an isolated strong pulse storm with very warm
temperatures and high dew points. WPC concern is with PWAT
values being above normal and weak flow aloft that slow moving
storms may produce flash flooding. Given that we have been very
dry the last several days and creeks and streams are running
low, it will take very high rainfall rates of 4-6 inches per
hour or training of storms to produce any hydro problems. For
now, we will handle weather threat with short fused advisories
or warnings and do not plan to issue any watches (severe or
flooding).

For tonight, loss of daytime heating will bring demise to
shower/storm activity with debris cloudiness limiting fog
formation. Pending progression of any storm activity during the
day, there may be a wind shift from thunderstorm outflow,
favoring some sort of northerly component overnight, but light.
The 850 mb winds maintain a westerly component, so other than
potential rain cooled air, no change in airmass will take
place... thus yielding another muggy night with high elevated
dewpoints.

Models display a surface reflection along the washed-out
boundary/lee trough late in the afternoon, which will generate
another round of scattered to numerous showers. Areas that did
not see many storms this afternoon should see activity tomorrow
afternoon. Lingering outflow boundary could also play a role in
the weather tomorrow. Similar temperatures are expected tomorrow
with upper 80s to lower 90s again for areas along and east of
the Blue Ridge and 80s in the mountains and mountain valleys.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 145 PM EDT Thursday...

During this portion of the forecast, an upper level high
centered off the coast of the Carolinas will make gradual
progression westward. This pattern will be conducive to an
airmass that has temperatures averaging ten degrees above normal
and high dew points. Diurnal showers and storms are expected,
given the moisture rich atmosphere and the fact that the
strongest part of the capping inversion will still be east of
the area for most of this time period. The showers and storms
will be slow movers, thus the potentiall for locally heavy rain
will be in play as well. The best coverage is expected to be
over the mountains where the influence of orographic and
differential heating effects will add a little weak low level
convergence to the mix.

During the overnight hours, late night and early morning patchy
fog is expected, especially in the mountain and river valleys.

Forecast confidence in the above part of the forecast is high.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 1130 AM EDT Thursday...

During this portion of the forecast, our region will remain
locked within a strong summer-like pattern. A broad upper high
will be positioned almost overhead, diverting the jet-stream
well to our west and north. The persistent high will mean a
continuation of temperatures averaging about ten degrees above
normal with humidity levels on the sticky side.

Shower and thunderstorm potential will be limited to primarily
diurnal activity, with the best coverage across the mountains
where there will be the extra weak lifting mechanism the result
of orographical influences and differential heating.

Thursday may prove a bit more questionable. The operational
06Z/2am GFS hints at a cold front trying to break down the upper
ridge and approach the area on this day, thus ramping up
precipitation chances notably, especially in the west. It's
European and Canadian counterparts are not as agressive with
this feature, and keep the area locked under the dominate upper
ridge.

Forecast confidence during this portion of the forecast is
moderate to high, with Thursday being the biggest question mark
for the reasons listed.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 140 PM EDT Thursday...

Medium confidence in forecast trends this period.

VFR conditions will continue to prevail across the vast
majority of the region during most of the 24 hour TAF valid
period.

Proximity of frontal boundary will result in better coverage of
showers/storms this afternoon and evening, so will have VCTS in
most of the terminals for the afternoon and evening...esp
across WV/VA. The better coverage of storms will occur north of
HWY 460 through 02z/10P...scattered coverage south.

Extended Discussion...

For Friday, the area will see a repeat round of showers and
storms as a cold front moves into the area from the Ohio Valley.
This front is expected to dissipate over the area this weekend
as high pressure remains anchored along the southeast Atlantic
Coast. The general idea is this will be a more active period of
the forecast with greater opportunity for variable/gusty winds,
and areas of sub-VFR conditions. Once the front dissipates we
will return to a more typical pattern with any
shower/thundershower threats tied to the diurnal cycle, peak
heating part of the day, and cloud-buildups initiating over the
higher terrain.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...DS
LONG TERM...DS
AVIATION...RCS
Hazardous weather outlook, Aug 30, 3:16 PM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
316 PM EDT Thu Aug 30 2018

NCZ001>006-018>020-VAZ007-009-010-012-015-016-032-043-044-058-311930-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Wythe-Grayson-Carroll-Patrick-Henry-
Pittsylvania-Halifax-
316 PM EDT Thu Aug 30 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia and southwest
Virginia.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ011-013-014-017>020-022>024-033>035-045>047-059-WVZ042>044-507-
508-311930-
Giles-Pulaski-Montgomery-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Franklin-Bedford-Amherst-Campbell-Appomattox-
Buckingham-Charlotte-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
316 PM EDT Thu Aug 30 2018

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Numerous showers with scattered thunderstorms this afternoon. The
severe threat is limited, with the probability of anything severe
within 25 miles of a point to be less than 15 percent. Greatest
thunderstorm coverage is expected between 300 PM and 1000 PM. Severe
threat, albeit marginal, would be from a damaging wind gust. High
rainfall rates with slow moving storms may also produce localized
flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 30, 6:00 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
600 PM EDT THU AUG 30 2018

NCZ019-302230-
Wilkes-
600 PM EDT THU AUG 30 2018

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WILKES COUNTY...

Until 630 PM EDT.

At 600 PM EDT, a strong thunderstorm was located over Maple Springs,
moving northeast at 10 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Maple Springs...
Summit...
and Millers Creek.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3609 8145 3610 8146 3614 8151 3614 8150
      3616 8149 3629 8137 3628 8136 3621 8123
      3607 8143 3607 8144
TIME...MOT...LOC 2200Z 227DEG 8KT 3618 8140

DS
Local storm report, Aug 30, 6:02 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
602 PM EDT THU AUG 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             MADISON HEIGHTS         37.42N 79.13W
08/30/2018  E0.75 INCH       AMHERST            VA   PUBLIC

            VIA WSET.

&&

WP
Special weather statement, Aug 30, 6:03 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
603 PM EDT THU AUG 30 2018

VAZ035-302230-
Amherst-
603 PM EDT THU AUG 30 2018

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL AMHERST COUNTY...

Until 630 PM EDT.

At 603 PM EDT, a strong thunderstorm was located near Pleasant View,
moving northeast at 10 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Pleasant View.

LAT...LON 3759 7931 3763 7937 3771 7928 3764 7918
TIME...MOT...LOC 2203Z 244DEG 9KT 3763 7932

DS
Special weather statement, Aug 30, 6:06 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
606 PM EDT THU AUG 30 2018

VAZ014-017-022-033-302300-
Franklin-Floyd-Montgomery-Roanoke-
606 PM EDT THU AUG 30 2018

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN ROANOKE...NORTHEASTERN FLOYD...NORTHWESTERN FRANKLIN AND
SOUTHEASTERN MONTGOMERY COUNTIES...

Until 700 PM EDT.

At 606 PM EDT, a strong thunderstorm was located over Terrys Fork,
moving northeast at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Christiansburg...
Floyd...
Pilot...
Copper Hill...
and Shawsville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3691 8043 3732 8025 3719 7996 3687 8021
      3687 8025 3686 8026
TIME...MOT...LOC 2206Z 210DEG 9KT 3704 8027

WP
Special weather statement, Aug 30, 6:22 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
622 PM EDT THU AUG 30 2018

VAZ035-302245-
Amherst-
622 PM EDT THU AUG 30 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN AMHERST
COUNTY...

Until 645 PM EDT.

At 622 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Montebello to near Clifford.
Movement was northeast at 10 mph.

Winds in excess of 30 mph and half inch hail are possible with these
storms.

Locations impacted include...
Lowesville...
and Piney River.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3778 7911 3779 7909 3778 7907 3772 7907
      3770 7903 3771 7902 3770 7901 3770 7898
      3768 7898 3763 7911 3781 7916 3781 7914
TIME...MOT...LOC 2222Z 247DEG 11KT 3781 7913 3766 7909

DS
Special weather statement, Aug 30, 6:31 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
631 PM EDT THU AUG 30 2018

VAZ035-045-046-059-302300-
Amherst-Campbell-Appomattox-Charlotte-
631 PM EDT THU AUG 30 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
APPOMATTOX...NORTH CENTRAL CHARLOTTE...EAST CENTRAL CAMPBELL AND EAST
CENTRAL AMHERST COUNTIES...

Until 700 PM EDT.

At 630 PM EDT, radar indicated scattered strong thunderstorms along
a line extending from near New Glasgow to near Evergreen.
Movement was northeast at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with some
of these storms.

Locations impacted include...
Appomattox...
Red House...
Bent Creek...
Pamplin City...
and Appomattox National Historic Park.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3717 7893 3762 7898 3763 7895 3754 7890
      3755 7888 3754 7883 3755 7882 3751 7877
      3726 7868 3720 7869 3720 7866 3719 7865
TIME...MOT...LOC 2230Z 231DEG 10KT 3762 7892 3724 7878

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 12:42 PM EDTSpecial Weather StatementRNKPatrick33 min
Aug 30, 1:16 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick46 min
Aug 30, 2:13 PM EDTSpecial Weather StatementRNKBotetourt47 min
Aug 30, 3:06 PM EDTSpecial Weather StatementRNKBland24 min
Aug 30, 3:30 PM EDTSpecial Weather StatementRNKGiles45 min
Aug 30, 3:40 PM EDTFlash Flood WarningRNKCarroll, Grayson, City of Galax12 hr
Aug 30, 3:52 PM EDTSpecial Weather StatementRNKAlleghany, Bath, Craig, City of Covington38 min
Aug 30, 4:01 PM EDTSpecial Weather StatementRNKMontgomery44 min
Aug 30, 4:02 PM EDTSevere Thunderstorm WarningRNKGrayson39 min
Aug 30, 4:29 PM EDTSpecial Weather StatementRNKGrayson, Wythe61 min
Aug 30, 4:31 PM EDTSpecial Weather StatementRNKCraig59 min
Aug 30, 4:33 PM EDTSpecial Weather StatementRNKCity of Lynchburg27 min
Aug 30, 4:42 PM EDTSpecial Weather StatementRNKAmherst33 min
Aug 30, 4:52 PM EDTSpecial Weather StatementRNKPulaski38 min
Aug 30, 4:53 PM EDTSpecial Weather StatementRNKCity of Lynchburg37 min
Aug 30, 5:01 PM EDTSpecial Weather StatementRNKAppomattox29 min
Aug 30, 5:06 PM EDTSevere Thunderstorm WarningRNKMontgomery, Roanoke54 min
Aug 30, 5:18 PM EDTSpecial Weather StatementRNKCity of Lynchburg27 min
Aug 30, 5:23 PM EDTSpecial Weather StatementRNKCampbell37 min
Aug 30, 5:34 PM EDTFlash Flood WarningRNKMontgomery, Pulaski, City of Radford3 hr
Aug 30, 5:35 PM EDTSevere Thunderstorm WarningRNKAmherst55 min
Aug 30, 5:54 PM EDTAreal Flood AdvisoryRNKBland, Giles, Pulaski, Smyth, Tazewell, Wythe2 hr
Aug 30, 5:56 PM EDTSpecial Weather StatementRNKHalifax34 min
Aug 30, 6:03 PM EDTSpecial Weather StatementRNKAmherst27 min
Aug 30, 6:06 PM EDTSpecial Weather StatementRNKFloyd54 min
Aug 30, 6:22 PM EDTSpecial Weather StatementRNKAmherst23 min
Aug 30, 6:27 PM EDTAreal Flood AdvisoryRNKFloyd, Montgomery, Pulaski118 min
Aug 30, 6:31 PM EDTSpecial Weather StatementRNKAppomattox29 min
Aug 30, 6:47 PM EDTSpecial Weather StatementRNKAmherst28 min
Aug 30, 6:54 PM EDTSpecial Weather StatementRNKFranklin66 min
Aug 30, 7:09 PM EDTSpecial Weather StatementRNKCharlotte21 min
Aug 30, 7:14 PM EDTSpecial Weather StatementRNKBuckingham31 min
Aug 30, 7:23 PM EDTSpecial Weather StatementRNKCharlotte22 min
Aug 30, 7:30 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville30 min
Aug 30, 7:31 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville59 min
Aug 30, 7:47 PM EDTSpecial Weather StatementRNKCharlotte28 min
Aug 30, 7:48 PM EDTSpecial Weather StatementRNKBuckingham27 min
Aug 30, 7:51 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania35 min
Aug 30, 7:56 PM EDTAreal Flood AdvisoryRNKAppomattox, Buckingham, Campbell, Charlotte2 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.